Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 2, 2018, 12:29 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Mar 2, 2018, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2018, 12:29 AM MST (07:29 UTC)
- In effect from
- Mar 2, 2018, 8:00 AM MST
- Expired
- Mar 2, 2018, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS75 KRIW 020729 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1229 AM MST Fri Mar 2 2018 ...HIGH WINDS LIKELY FOR PORTIONS OF FREMONT AND NATRONA COUNTIES... WYZ019-020-022200- /O.UPG.KRIW.HW.A.0008.180302T1500Z-180303T0000Z/ /O.NEW.KRIW.HW.W.0011.180302T1500Z-180303T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1229 AM MST Fri Mar 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from 8 AM this morning to 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...Increasing late tonight and becoming high midday today before decreasing after sunset. * WINDS...Southwest 30 to 40 mph with gusts to 60 mph. * IMPACTS...Travelers along Interstate 25 may experience strong cross-winds. Travelers along highways 789 287 and 220 from South Pass to Casper should prepare for strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
561 WWUS75 KRIW 022150 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 250 PM MST Fri Mar 2 2018 ...HIGH WINDS LIKELY FOR PORTIONS OF FREMONT AND NATRONA COUNTIES... WYZ019-020-030000- /O.CON.KRIW.HW.W.0011.000000T0000Z-180303T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 250 PM MST Fri Mar 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Strong to very high winds this afternoon before decreasing after sunset. * WINDS...Southwest 30 to 40 mph with gusts to 60 mph. * OBSERVED WINDS...A peak wind gust of 66 mph was recorded on Wyoming Boulevard on the south side of Casper at 810 AM Friday. * IMPACTS...Travelers along Interstate 25 may experience strong cross-winds. Travelers along highways 789 287 and 220 from South Pass to Casper should prepare for strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
384 WWUS75 KRIW 030008 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 508 PM MST Fri Mar 2 2018 WYZ019-020-030115- /O.EXP.KRIW.HW.W.0011.000000T0000Z-180303T0000Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 508 PM MST Fri Mar 2 2018 ...HIGH WIND WARNING HAS EXPIRED... Winds have diminished across the area late this afternoon, so high wind warnings have been allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 1, 11:49 PM MST, 40 minutes earlier.
Area forecast discussion, Mar 1, 11:49 PM MST, 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1149 PM MST Thu Mar 1 2018 .SHORT TERM...(This evening through Sunday) Issued at 135 PM MST Thu Mar 1 2018 A large complex Pacific low pressure trough with strong south southwest flow aloft will impact western mountains of Wyoming tonight and Friday. A large dry slot developing off of the southern Sierra Nevada mountains will decrease or end snowfall later tonight into Friday morning before the moisture to the west over Idaho moves back in. Strong winds are expected over the higher ridges in the mountains and over and near the east slopes of the mountains and through the wind corridor from Sweetwater through southern Fremont and Natrona counties. Have decreased the chance of precipitation east of the Continental divide until later Saturday into Saturday evening. Stronger convective cells may bring local heavy snow over the west Friday afternoon and evening. Drying and cooling will move into the area from the northwest behind the trough with lower accumulations expected Friday night and Saturday. Saturday night the trough spreads precipitation, mainly snow starting in western Sweetwater county and from the north out of Montana. At this time have 3 to 4 inch snowfalls across Johnson, Natrona and Fremont counties with 2.5 to 3.5 across Sweetwater counties. .LONG TERM...Sunday night through Thursday night Issued at 135 PM MST Thu Mar 1 2018 Snow will linger across the area Sunday night into Monday, as the storm system exits over the Plains. Depending on the track, some of this snow could linger across eastern portions through the day Monday into Monday evening. Regardless, additional accumulations are expected to remain low. The rest of the forecast period is expected to be cool and dry, as a ridge of high pressure builds over much of the western CONUS. Temperatures will be below normal through Wednesday, before moderating to more seasonal levels Wednesday and Thursday. A weak trough could bring isolated chances for snow across the western mountains Wednesday night into Thursday, with this WAA regime. Signs point to an active weather pattern possible going into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1147 PM MST Thu Mar 1 2018 West of the Continental Divide...KJAC, KBPI, KPNA, and KRKS A break between systems will continue through around 14z-15z Friday with snow showers mainly confined over the mountains, with mountains occasionally obscured. The next Pacific system will spread increasing coverage of snow showers across the western mountains and far west valleys after 14z Friday, with the main impacts, most widespread IFR conditions, expected Friday afternoon into early Friday evening vicinity and north of a KAFO-KDUB line. Further south, mountains will be mainly obscured in snow 18z Friday-03z Saturday with surrounding valleys (vicinity KPNA-KBPI) possibly experiencing brief MVFR conditions in snow showers. Conditions will improve south to north 03z-06z Saturday, but areas of MVFR ceilings and mountain obscurations will linger vicinity KAFO-KJAC along with frequent mountain obscurations through 12z Saturday. East of the Continental Divide...KCPR, KCOD, KRIW, KLND, and KWRL VFR conditions will prevail through the period. The main aviation hazard will be areas of LLWS developing along the lee slopes of the Divide, vicinity KLND-KDUB, through the period; and also SW surface winds increasing 25-35 knots with gusts 40-50 knots vicinity 50sm NE KRKS-KCPR on Friday. The surface winds will diminish Friday evening, but ridge top winds will remain strong with LLWS along the lee slopes of the Divide through 12z Saturday. && .FIRE WEATHER... Issued AT 135 PM MST Thu Mar 1 2018 A large complex Pacific low pressure trough with strong south southwest flow aloft will impact western mountains of Wyoming tonight and Friday. A large dry slot developing off of the southern Sierra Nevada mountains will decrease or end snowfall later tonight into Friday morning before the moisture to the west over Idaho moves back in. Strong winds are expected over the higher ridges in the mountains and over and near the east slopes of the mountains and through the wind corridor from Sweetwater through southern Fremont and Natrona counties. Have decreased the chance of precipitation east of the Continental divide until later Saturday into Saturday evening. Stronger convective cells may bring local heavy snow over the west Friday afternoon and evening. Drying and cooling will move into the area from the northwest behind the trough with lower accumulations expected Friday night and Saturday. Saturday night the trough spreads precipitation, mainly snow starting in western Sweetwater county and from the north out of Montana. At this time have 3 to 4 inch snowfalls across Johnson, Natrona and Fremont counties with 2.5 to 3.5 across Sweetwater counties. The windy areas east of the Continental Divide will get good smoke dispersal while most areas will have poor smoke dispersal. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 AM to 11 PM MST Friday for WYZ001- 012>015-023-024. High Wind Watch from 8 AM MST Friday through Friday afternoon for WYZ019-020. && SHORT TERM...Baker LONG TERM...LaVoie AVIATION...Meunier FIRE WEATHER...Baker
Hazardous weather outlook, Mar 1, 9:57 PM MST, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 957 PM MST Thu Mar 1 2018 WYZ001>020-022>030-030500- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 957 PM MST Thu Mar 1 2018 ...Winter Weather Advisory in effect for western Wyoming Friday into Friday evening... ...High Wind Watch Friday for portions of Fremont and Natrona Counties... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Tonight Windy tonight between Rock Springs and Casper. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday...Periods of snow in the west. Please see Winter Weather Products for details. Strong winds between Rock Springs and Casper on Friday. Late Saturday night and Sunday...Snowfall spreads east of the Divide with some areas possibly getting significant snowfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts and wind gusts past 45 mph. Thank you. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:18 PM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 27 hr |
| Mar 1, 9:50 PM MST | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 3 hr |
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.